Jump to content
CrazyBoards.org

Question about bipolar depression


Recommended Posts

My last pdoc appt we increased my lamictal to 50mgs because I was having some energy issues. I do NOT mentally feel depressed, at all. Not sad, not worrying, not feeling worthless, none of that. Mentally, I'm actually pretty good right now. My mood for the most part has been lower in the winter, but I've not noticed that to happen since I've been medicated. I do still have a lot of physical symptoms of depression though. I'm sleeping a lot (when I can, not easy to do on a workday), like 12-14 hours a lot. I don't have much motivation, I don't do so well at eating, I only have the energy or motivation to take a shower every couple of days. Classic symptoms of depression. Is it possible to have physical depression, while not necessarily having the mental symptoms? I'm supposed to get lab work done to rule out any other possibilities. I asked for the increase in the lamictal because I sensed I was getting lower, but now I seem to be worse off. Not suggesting the increase did it, maybe I just need more increases in something.

Link to comment
Share on other sites

I've had physical symptoms like that (no appetite, poor hygiene, sleep problems, aches and pains, low energy) that I've noticed before the mental symptoms got bad. Those are usually warning signs for me that I need a med adjustment. I'm not saying that's the case with you, but for me, when I've had symptoms like that for longer than a couple of weeks, they have almost always been the start of a downward spiral into an episode. 

Link to comment
Share on other sites

After posting and thinking about it, I was depressed last January, but I just thought it was situational. I didn't really come out of it til March or April. I'm willing to do whatever, increases, lightboxes, whatever. I've been calling out of work for no reason (about to lose my job over it) and sitting at home doing nothing all day. I need out of this. I'm going to call pdoc tomorrow and see if I can get in sooner or we can do some increases.

Link to comment
Share on other sites

I've had physical symptoms like that (no appetite, poor hygiene, sleep problems, aches and pains, low energy) that I've noticed before the mental symptoms got bad. Those are usually warning signs for me that I need a med adjustment. I'm not saying that's the case with you, but for me, when I've had symptoms like that for longer than a couple of weeks, they have almost always been the start of a downward spiral into an episode. 

Ditto.

Link to comment
Share on other sites

After posting and thinking about it, I was depressed last January, but I just thought it was situational. I didn't really come out of it til March or April. I'm willing to do whatever, increases, lightboxes, whatever. I've been calling out of work for no reason (about to lose my job over it) and sitting at home doing nothing all day. I need out of this. I'm going to call pdoc tomorrow and see if I can get in sooner or we can do some increases.

 

I have heard that people with bipolar using light boxes can make them manic.  All anecdotal, but I think even some members here at CB have found that to be true.

Link to comment
Share on other sites

 

After posting and thinking about it, I was depressed last January, but I just thought it was situational. I didn't really come out of it til March or April. I'm willing to do whatever, increases, lightboxes, whatever. I've been calling out of work for no reason (about to lose my job over it) and sitting at home doing nothing all day. I need out of this. I'm going to call pdoc tomorrow and see if I can get in sooner or we can do some increases.

 

I have heard that people with bipolar using light boxes can make them manic.  All anecdotal, but I think even some members here at CB have found that to be true.

 

Yeah, mine came with a warning on the box saying that it could trigger mania in people with BP. I've only used it in the dark months when I'm already feeling low, and it's never been a problem for me. I wouldn't risk using it if I was feeling normal or elevated in any way, though. Definitely use caution if it's a concern for you and it couldn't hurt to ask your doctor about it. But I've had nothing but good experiences, personally.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...